Alert archive / Nevada / Red Flag Warnings in 2017
Red Flag Warning 7, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Jul 12, 2017, 10:41 AM PDT for Elko County, Nevada. It took effect at Jul 13, 2017, 12:00 PM PDT. It was in force for 34 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2017, 10:41 AM PDT (17:41 UTC)
- In effect from
- Jul 13, 2017, 12:00 PM PDT
- Expired
- Jul 14, 2017, 10:00 PM PDT
- In force
- 34 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 5.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2920 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
334 WWUS85 KLKN 121741 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 1041 AM PDT Wed Jul 12 2017 NVZ469-470-131145- /O.UPG.KLKN.FW.A.0004.170713T1900Z-170714T0500Z/ /O.NEW.KLKN.FW.W.0007.170713T1900Z-170714T0500Z/ Southwestern and Central Elko County-Eastern Elko County- 1041 AM PDT Wed Jul 12 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM PDT THURSDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 469 AND 470... The National Weather Service in Elko has issued a Red Flag Warning for dry thunderstorms and gusty outflow winds...which is in effect from noon to 10 PM PDT Thursday. THE Fire Weather Watch IS NO LONGER IN EFFECT. * Affected Area...Fire Weather Zone 469 Southwestern and Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Thunderstorm Coverage...Scattered mostly dry thunderstorms are expected to develop Thursday afternoon over northeast Nevada. * Outflow Winds...Wind gusts of 35 to 50 mph will be possible from any thunderstorm outflow winds. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and hot temperatures can contribute to extreme fire behavior. && $$ NVZ455-131145- /O.NEW.KLKN.FW.W.0007.170713T1900Z-170714T0500Z/ White Pine County- 1041 AM PDT Wed Jul 12 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM PDT THURSDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 455... The National Weather Service in Elko has issued a Red Flag Warning for dry thunderstorms and gusty outflow winds...which is in effect from noon to 10 PM PDT Thursday. * Affected Area...Fire Weather Zone 455 White Pine County. * Thunderstorm Coverage...Scattered mostly dry thunderstorms are expected to develop Thursday afternoon over east central Nevada. * Outflow Winds...Wind gusts of 35 to 50 mph will be possible from any thunderstorm outflow winds. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ PVC
6 follow-up statements
754 WWUS85 KLKN 131036 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 336 AM PDT Thu Jul 13 2017 NVZ455-469-470-140445- /O.CON.KLKN.FW.W.0007.170713T1900Z-170714T0500Z/ White Pine County-Southwestern and Central Elko County- Eastern Elko County- 336 AM PDT Thu Jul 13 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 455, 469, and 470... * Affected Area...Fire Weather Zone 455 White Pine County...Fire Weather Zone 469 Southwestern and Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Thunderstorm Coverage...Scattered dry thunderstorms are expected to develop Thursday afternoon over eastern Nevada. * Outflow Winds...Wind gusts of 30 to 50 mph will be possible from any thunderstorm outflow winds. Locally higher wind gusts will be possible. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. In addition, hot daytime temperatures, low humidity, and high haines index will create ideal conditions for rapid growth of new or existing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and hot temperatures can contribute to extreme fire behavior. && $$ JRM
765 WWUS85 KLKN 132132 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 232 PM PDT Thu Jul 13 2017 ...RED FLAG WARNING HAS BEEN EXTENDED UNTIL 10 PM PDT FRIDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 469 AND 470, BUT WILL BE ALLOWED TO EXPIRE AT 10 PM PDT THIS THURSDAY EVENING FOR FIRE WEATHER ZONE 455... NVZ469-470-141545- /O.EXT.KLKN.FW.W.0007.000000T0000Z-170715T0500Z/ Southwestern and Central Elko County-Eastern Elko County- 232 PM PDT Thu Jul 13 2017 ...RED FLAG WARNING HAS BEEN EXTENDED UNTIL 10 PM PDT FRIDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 469 AND 470... * Affected Area...Fire Weather Zone 469 Southwestern and Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Thunderstorm Coverage...Scattered dry thunderstorms this Thursday afternoon and evening are expected to redevelop on Friday afternoon and evening over northeast Nevada so Red Flag Warning has been extended. * Outflow Winds...Wind gusts of 30 to 50 mph will be possible from any thunderstorm outflow winds. Locally higher wind gusts will be possible. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. In addition, hot daytime temperatures, low humidity, and high haines index will create ideal conditions for rapid growth of new or existing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and hot temperatures can contribute to extreme fire behavior. && $$ NVZ455-140500- /O.CON.KLKN.FW.W.0007.000000T0000Z-170714T0500Z/ White Pine County- 232 PM PDT Thu Jul 13 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS THURSDAY EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 455... * Affected Area...Fire Weather Zone 455 White Pine County. * Thunderstorm Coverage...Scattered dry thunderstorms this Thursday afternoon and evening over eastern central Nevada. * Outflow Winds...Wind gusts of 30 to 50 mph will be possible from any thunderstorm outflow winds. Locally higher wind gusts will be possible. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. In addition, hot daytime temperatures, low humidity, and high haines index will create ideal conditions for rapid growth of new or existing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and hot temperatures can contribute to extreme fire behavior. && $$ PVC
259 WWUS85 KLKN 140502 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 1002 PM PDT Thu Jul 13 2017 ...RED FLAG WARNING HAS BEEN EXTENDED UNTIL 10 PM PDT FRIDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 469 AND 470, BUT WILL BE ALLOWED TO EXPIRE AT 10 PM PDT THIS THURSDAY EVENING FOR FIRE WEATHER ZONE 455... NVZ455-140615- /O.EXP.KLKN.FW.W.0007.000000T0000Z-170714T0500Z/ White Pine County- 1002 PM PDT Thu Jul 13 2017 ...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 455... The coverage of thunderstorms have diminished. Only isolated light showers are occurring at this time. $$ NVZ469-470-142315- /O.CON.KLKN.FW.W.0007.000000T0000Z-170715T0500Z/ Southwestern and Central Elko County-Eastern Elko County- 1002 PM PDT Thu Jul 13 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT FRIDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 469 AND 470... * Affected Area...Fire Weather Zone 469 Southwestern and Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Thunderstorm Coverage...Scattered dry thunderstorms are expected to redevelop on Friday afternoon and evening over northeast Nevada so Red Flag Warning has been extended. * Outflow Winds...Wind gusts of 30 to 50 mph will be possible from any thunderstorm outflow winds. Locally higher wind gusts will be possible. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. In addition, hot daytime temperatures, low humidity, and high haines index will create ideal conditions for rapid growth of new or existing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and hot temperatures can contribute to extreme fire behavior. && $$ JRM
620 WWUS85 KLKN 141437 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 737 AM PDT Fri Jul 14 2017 NVZ469-470-150500- /O.CON.KLKN.FW.W.0007.000000T0000Z-170715T0500Z/ Southwestern and Central Elko County-Eastern Elko County- 737 AM PDT Fri Jul 14 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 469 AND 470... * Affected Area...Fire Weather Zone 469 Southwestern and Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Thunderstorm Coverage...Scattered dry thunderstorms are expected to redevelop this afternoon and evening over northeast Nevada. * Outflow Winds...Wind gusts of 30 to 50 mph will be possible from any thunderstorm outflow winds. Locally higher wind gusts will be possible. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. In addition, hot daytime temperatures, low humidity, and high haines index will create ideal conditions for rapid growth of new or existing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and hot temperatures can contribute to extreme fire behavior. && $$
341 WWUS85 KLKN 142137 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 237 PM PDT Fri Jul 14 2017 NVZ469-470-150500- /O.CON.KLKN.FW.W.0007.000000T0000Z-170715T0500Z/ Southwestern and Central Elko County-Eastern Elko County- 237 PM PDT Fri Jul 14 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 469 AND 470... * Affected Area...Fire Weather Zone 469 Southwestern and Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Thunderstorm Coverage...Scattered dry thunderstorms are expected to continue this afternoon and evening over northeast Nevada. * Outflow Winds...Wind gusts of 30 to 50 mph will be possible from any thunderstorm outflow winds. Locally higher wind gusts will be possible. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. In addition, hot daytime temperatures, low humidity, and high haines index will create ideal conditions for rapid growth of new or existing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and hot temperatures can contribute to extreme fire behavior. && $$ DS
559 WWUS85 KLKN 150437 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 937 PM PDT Fri Jul 14 2017 NVZ469-470-150545- /O.EXP.KLKN.FW.W.0007.000000T0000Z-170715T0500Z/ Southwestern and Central Elko County-Eastern Elko County- 937 PM PDT Fri Jul 14 2017 ...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 469 AND 470... Dry thunderstorms will drastically reduce in coverage and intensity overnight, but several fire are still burning. The situation will be re-evaluated Saturday. The red flag warning is expired. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jul 12, 3:49 AM PDT, 6 hours 52 minutes earlier.
Area forecast discussion, Jul 12, 3:49 AM PDT, 6 hours 52 minutes before
Area Forecast Discussion National Weather Service Elko NV 349 AM PDT Wed Jul 12 2017 .SYNOPSIS...Above normal temperatures will continue across the Great Basin with daytime highs creeping back up into the upper 90s to lower 100s by the weekend. Isolated to scattered thunderstorms will impact east central Nevada on Wednesday, and the northeast part of the state Thursday and Friday. Another surge of monsoonal moisture will likely produce additional thunderstorms over the weekend into early next week. && .SHORT TERM...Today through Thursday evening. A weak circulation over east central Nevada will trigger a few showers and thunderstorms over White Pine and extending into northern Nye county. The southern fringe of the dry westerlies cuts across northern Nevada, keeping this portion of the state dry and stable this afternoon. This circulation breaks down on Thursday with high pressure repositioning itself over the Four Corner states. Moisture expands northward into Elko county with precipitable water around 0.90 inches, suggesting their will be a combination of wet and dry thunderstorms. Much of the moisture is at 500 mb and rainfall from any storms will be limited. .LONG TERM...Thursday night through Wednesday. Moisture and associated showers/storms may linger into Thursday night, before diminishing around midnight. Friday through Wednesday show a chance for showers/storms everyday. The best chance will be across eastern NV, but model differences exists on the coverage and extent. The GFS is more robust/widespread with convection, while the EURO keeps much of the moisture/activity confined to along/near the Utah/Nevada border. Because of the model inconsistencies, only made slight tweaks to the POPS. Temps will remain above average, with the only break from aftn clouds and convection each day. && .AVIATION...VFR expected at all TAF sites through next 24 HRS. KEKO will continue to see smoke, but no VIS reductions currently observed. VIS could decrease later this morning, but confidence is low at this time. KTPH and KELY could see VCSH/VCTS this aftn. Only introduced VCSH at this time, since confidence is too low to go with VCTS. This may change as the day progresses. Regardless, gusty outflow winds will be possible from thunderstorms/showers in the area. KEKO will likely see smoke again this aftn as models push the plume across the airport during the aftn. Again, confidence is too low to determine if there will be vis reductions. However, aircraft will want to be aware that thick smoke will be in the vicinity of KEKO. && .FIRE WEATHER... A few showers and thunderstorms will be focused over White Pine and northern Nye county this afternoon. Moisture expands north into Elko county on Thursday. Given the high bases, most storms will be dry although some light rainfall may exist. Given the hot and dry conditions for much of this month, the Fire Weather Watch for zones 469/470 for the potential of dry lightning and gusty outflow winds. && .LKN WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Thursday afternoon through Thursday evening for Eastern Elko County-Southwestern and Central Elko County. && 88/94/94/88
Nearby
Red Flag Warnings in Nevada, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.